Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 40, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 8, 2010, 10:51 PM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2010, 10:51 PM CDT (03:51 UTC)
- Expired
- Jun 9, 2010, 2:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 41 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 10:58 PM CDT | FLASH FLOOD | 2 N Terrell Hills, TX | OAK GLEN DR AND CAVE LN CLOSED DUE TO FLOODING |
| Jun 9, 2:15 AM CDT | FLASH FLOOD | 6 Nne Leming, TX | EARTHEN DAM COLLAPSED NEAR THE INTERSECTION OF CAMPBELLTON ROAD AND HARDY ROAD. SEVERAL RESIDENCES WERE BEING EVACUATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
954
WGUS54 KEWX 090351
FFWEWX
TXC029-091-187-090745-
/O.NEW.KEWX.FF.W.0040.100609T0351Z-100609T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CDT TUE JUN 8 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
COMAL COUNTY...
WESTERN GUADALUPE COUNTY...
* UNTIL 245 AM CDT.
* AT 1048 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS FROM NEW BRAUNFELS TO SAN ANTONIO AND
TO THE WEST PART OF GUADALUPE COUNTY...MOVING NORTH AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERWOOD
PARK...THE DOMINION...LEON SPRINGS...CROSS MOUNTAIN...SPRING
BRANCH...NEW BRAUNFELS...GARDEN RIDGE...CANYON LAKE DAM AND
BULVERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE SCATTERED SHOWERS AND THUNDERSTORMS HAVE PRODUCED LOCALLY
HEAVY RAINS IN THE PAST HOUR...AND ARE EXPECTED TO BRING OCCASIONAL
HEAVY RAIN IN THE NEXT 1 TO 2 HOURS.
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2928 9874 2965 9880 2977 9854 2997 9831
2984 9809 2948 9786 2948 9819 2912 9843
$$2 follow-up statements
144
WGUS74 KEWX 090358
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 PM CDT TUE JUN 8 2010
TXC029-091-187-090745-
/O.CON.KEWX.FF.W.0040.000000T0000Z-100609T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-GUADALUPE TX-BEXAR TX-
1058 PM CDT TUE JUN 8 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
BEXAR...WESTERN GUADALUPE AND COMAL COUNTIES...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS
SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN AND IS PRODUCING
UP TO AN INCH PER HOUR. THIS STORM WAS LOCATED NEAR NEW
BRAUNFELS...UNIVERSAL CITY... AND CASTLE HILLS...MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE BULVERDE...CANYON LAKE
DAM AND SPRING BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 2928 9874 2965 9880 2977 9854 2997 9831
2984 9809 2948 9786 2948 9819 2912 9843
$$169
WGUS74 KEWX 090731
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
231 AM CDT WED JUN 9 2010
TXC029-091-187-090745-
/O.CON.KEWX.FF.W.0040.000000T0000Z-100609T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-GUADALUPE TX-BEXAR TX-
231 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
BEXAR...WESTERN GUADALUPE AND COMAL COUNTIES...
AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM NORTHEAST BEXAR
COUNTY EASTWARD INTO GUADALUPE COUNTY MOVING NORTH AT 15 TO 20 MPH.
DOPPLER ESTIMATES NEAR 1 AND A HALF INCHES PER HOUR IN THE HEAVIEST
RAINS OVER CENTRAL AND WESTERN GUADALUPE COUNTY.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE SPRING BRANCH AND CANYON
LAKE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2928 9874 2965 9880 2977 9854 2997 9831
2984 9809 2948 9786 2948 9819 2912 9843
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:19 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 8, 9:19 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 919 PM CDT TUE JUN 8 2010 .UPDATE... WITH THE LOW ALOFT FROM NORTHEAST TEXAS TO SOUTH CENTRAL TEXAS THIS EVENING AND FORECAST TO BE MOVING VERY SLOWLY TO THE NORTHEAST THROUGH WEDNESDAY NIGHT AND THURSDAY...THE PATTERN CONTINUES TO COME TOGETHER IN A WAY THAT BODES WELL FOR AN EARLY TO MID JUNE RAIN EVENT ACROSS SOUTH CENTRAL TEXAS TONIGHT THROUGH WEDNESDAY AND POSSIBLY EXTENDING TO WEDNESDAY EVENING. AS A RESULT WITH THE EXISTING FLASH FLOOD WATCH THAT WAS TO EXPIRE AT 1 AM TONIGHT...IT SEEMS LOGICAL TO EXTEND THIS FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY...GIVEN THE GOOD CHANCE OF RAIN EXPECTED AND POTENTIAL THAT OCCASIONAL HEAVY RAIN PROCESSES COULD DEVELOP THROUGH WEDNESDAY. SHOWED A FLASH FLOOD WATCH ALONG AND EAST OF A LINE FROM ATASCOSA COUNTY TO KENDALL COUNTY TO BURNET COUNTY. SHOWED SLIGHTLY HIGHER RAIN CHANCES THROUGH WEDNESDAY EVENING AND CONTINUED TREND OF DECREASING RAIN CHANCES FOR THURSDAY. CONTINUED TREND OF LITTLE OR NO RAIN FOR FRIDAY AND SATURDAY...AND THEN SHOWED SLIGHT CHANCES OF RAIN FOR THE EARLY PART OF NEXT WEEK. MODERATED AFTERNOON HIGHS SLIGHTLY TO ACCOUNT FOR CLOUDS WEDNESDAY AND SOIL MOISTURE LIMITING HIGHS THURSDAY AND FRIDAY...FOLLOWED BY CONTINUE WEAK HEIGHT FIELD ALOFT ON THE WEEKEND THRU EARLY NEXT WEEK...WITH MODERATE S TO SE WINDS. && .PREV DISCUSSION... /ISSUED 816 PM CDT TUE JUN 8 2010/ AVIATION... CURRENTLY THE UPPER LOW OVER TEXAS IS PUSHING RAIN AROUND THE I-35 CORRIDOR FROM SOUTH TO NORTH-NORTHEAST. THIS WILL CAUSE MVFR CONDITIONS WITH CIGS REMAINING LOW AND ALSO LOWER VISIBILITIES. EXPECT THESE CONDITIONS TO LAST THROUGHOUT THE EVENING. KDRT WILL REMAIN VFR AND CAN EXPECT MVFR CONDITIONS BY 10Z THEN BY 18Z COME BACK TO VFR. PREV DISCUSSION... /ISSUED 352 PM CDT TUE JUN 8 2010/ DISCUSSION... AN UPPER LEVEL LOW WILL CONTINUE TO DOMINATE THE WEATHER OVER SOUTH CENTRAL TEXAS. DEEP BOUNDARY LAYER MOISTURE WILL COMBINE WITH THIS LOW TO BRING A CHANCE FOR HEAVY RAIN TONIGHT AND TOMORROW. MOST OF THE HEAVY RAIN POTENTIAL WILL BE SOUTH AND EAST OF I35 AND I37. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THIS REGION UNTIL 06Z TONIGHT. THIS MAY NEED TO BE EXTENDED LATER THIS EVENING...BUT GIVEN THE LACK OF RAINFALL TODAY WILL LEAVE IT AS IT IS FOR NOW. UPPER LOW WILL MOVE SLOWLY AWAY FROM THE AREA THURSDAY AND CHANCE FOR RAIN WILL LINGER. ONCE THIS FEATURE DEPARTS...DRY WEATHER WILL RETURN WITH WARMER TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 86 75 92 78 / 50 60 40 30 10 AUSTIN BERGSTROM INTL AIRPORT 75 86 76 92 77 / 50 60 40 30 10 NEW BRAUNFELS MUNI AIRPORT 75 87 76 92 77 / 60 60 30 20 - BURNET MUNI AIRPORT 74 85 74 91 76 / 50 60 40 30 10 DEL RIO INTL AIRPORT 76 93 78 97 79 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 74 84 74 90 76 / 50 60 40 40 20 HONDO MUNI AIRPORT 75 90 76 93 77 / 50 40 20 10 - SAN MARCOS MUNI AIRPORT 76 87 75 92 76 / 60 60 40 20 10 LA GRANGE - FAYETTE REGIONAL 76 86 77 90 78 / 50 60 40 40 20 SAN ANTONIO INTL AIRPORT 76 89 77 92 79 / 60 50 30 20 - STINSON MUNI AIRPORT 76 89 77 92 78 / 60 50 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 08/19/JB/05/22
Hazardous weather outlook, Jun 8, 10:49 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1049 AM CDT TUE JUN 8 2010 TXZ173-191>194-205>209-220>225-091600- WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 1049 AM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THIS AFTERNOON THROUGH TONIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THIS WILL LEAD TO POSSIBLE ISOLATED FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHEAST ACROSS SOUTH CENTRAL TEXAS THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TXZ171-172-183>190-202>204-217>219-228-091600- LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1049 AM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHEAST ACROSS SOUTH CENTRAL TEXAS THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 8, 9:43 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HEAVY RAIN 7 ENE PLEASANTON 29.00N 98.38W
06/08/2010 U0.00 INCH ATASCOSA TX LAW ENFORCEMENT
HWY 97 EAST OF INTERSTATE 37 CLOSED FOR HIGH WATER.
&&
EVENT NUMBER EWX1000377
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:21 PM CDT | Areal Flood Advisory | EWX | Atascosa, Wilson | 2 hr |
| Jun 8, 9:47 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Jun 8, 10:10 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 110 min |
| Jun 9, 12:47 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Guadalupe, Wilson | 3 hr |
| Jun 9, 1:57 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 2:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| Jun 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 9, 3:44 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 9, 4:08 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 4:33 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 117 min |
| Jun 9, 5:57 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jun 9, 6:49 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 6:59 AM CDT | Hydrologic Warning | EWX | Comal, Gonzales, Guadalupe | 8 hr |
| Jun 9, 7:01 AM CDT | Areal Flood Advisory | EWX | Lee | 119 min |
| Jun 9, 7:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 4 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 61 min |
| Jun 9, 9:01 AM CDT | River Flood Warning | EWX | Guadalupe | 13 hr |
| Jun 9, 9:18 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jun 9, 9:21 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 54 min |
| Jun 9, 9:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 110 min |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Jun 9, 10:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 9, 10:22 AM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
| Jun 9, 1:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 107 min |
| Jun 9, 2:48 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Jun 9, 3:42 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 108 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 53 min |
| Jun 9, 4:13 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 47 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.